Multiscale asymptotic method for Steklov eigenvalue equations in composite media

Liqun Cao, Lei Zhang, Walter Allegretto, Yanping Lin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

30 Citations (Scopus)


In this paper we consider the multiscale analysis of a Steklov eigenvalue equation with rapidly oscillating coefficients arising from the modeling of a composite media with a periodic microstructure. There are mainly two new results in the present paper. First, we obtain the convergence rate with ε1/2 for the multiscale asymptotic expansions of the eigenvalues and the eigenfunctions of the Steklov eigenvalue problem. Second, the boundary layer solution is defined. Numerical simulations are then carried out to validate the above theoretical results.
Original languageEnglish
Pages (from-to)273-296
Number of pages24
JournalSIAM Journal on Numerical Analysis
Issue number1
Publication statusPublished - 17 Apr 2013


  • Boundary layer solution
  • Multiscale asymptotic expansion
  • Steklov eigenvalue problem

ASJC Scopus subject areas

  • Numerical Analysis


Dive into the research topics of 'Multiscale asymptotic method for Steklov eigenvalue equations in composite media'. Together they form a unique fingerprint.

Cite this